Thursday, May 29, 2014

The Taper Begins.

Lots of time between now and the end of July for the Sirolimus taper. Prednisonesits around until the first of August.  I thought I would be ecstatic.  I am just a bit worried.  Sort of like a mom sending her child out to school for the first time. 

Since January 24, 2012 the new cells introduced to Mary-Elizabeth's body have been discouraged from working at 100%.  The docs use some kind of suppression.  If they let them just act like an immune system by themselves they attach the host body.  

Pearl Anne has been very willing and able to go on the offensive on a number of occasions.  She had a wild and aggressive spirit. This has caused some serious problems in the past but we are hoping she has settled into her home.  For the last 5 months, there has been no serious flairs of GVHD and there are not too many complaints about not receiving lots of Prednisone to keep things tapped down. We shall see.  Tomorrow Meb will skip her 1 mg of Sirolimus at 8 am.  It will be a start to the taper.  We are crossing our fingers and toes and saying lots of prayers to the universe and all the component parts that it is okay. 

It is a nasty drug:


Sirolimus may increase the risk that you will develop an infection or cancer, especially lymphoma (cancer of a part of the immune system) or skin cancer. To reduce your risk of skin cancer, plan to avoid unnecessary or prolonged exposure to sunlight and to wear protective clothing, sunglasses, and sunscreen during your treatment. If you experience any of the following symptoms, call your doctor immediately: fever, sore throat, chills, frequent or painful urination, or other signs of infection; new sores or changes on the skin; night sweats; swollen glands in the neck, armpits, or groin; unexplained weight loss; trouble breathing; chest pain; weakness or tiredness that does not go away; or pain, swelling, or fullness in the stomach.
Sirolimus may cause serious side effects or death in patients who have had liver or lung transplants. This medication should not be given to prevent rejection of liver or lung transplants.

There is a part that wants things to continue but this is the first step towards the real end. The real time when we are done. When the trip is almost complete. 

In one day, I have become one of those worrying moms that are so sure the sky is falling.  I have seen it fall before so this is a bit scary.  

She looks good, she feels good. She is making great progress. She will be fine. I will be fine. Everyone will be fine.  

We will be fine.

No comments: